Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 172, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 3:30 PM CDT for McPherson County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 4, 2005, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County McPherson County, NE
The radar
The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042030 SVRLBF NEC117-042130- /O.NEW.KLBF.SV.W.0172.050604T2030Z-050604T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 430 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF TRYON...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN MCPHERSON COUNTY AT 350 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4140 10140 4139 10072 4173 10073 4173 10140 $$ KAR
1 follow-up statement
000 WWUS53 KLBF 042050 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT SAT JUN 4 2005 NEC117-042130- /O.CON.KLBF.SV.W.0172.000000T0000Z-050604T2130Z/ MCPHERSON NE- 348 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR MCPHERSON COUNTY... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF TRYON TO 12 MILES NORTH OF TRYON TO RINGGOLD...MOVING NORTH AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHERN MCPHERSON COUNTY AT 410 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4140 10140 4139 10072 4173 10073 4173 10140 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SAT JUN 4 2005 .DISCUSSION... REPORT OF 1.9 INCHES OF RAINFALL FROM THE SUPER CELL ACROSS NCNTL NEB CAME IN AT 2030UTC. FLOOD WATCH WILL CONTINUE UNTIL 7 PM FOR PARTS OF NCTNL NEB. UPPER LEVEL LOW WILL LIFT VERY SLOWLY NORTHEAST TONIGHT AND INTO SD ON SUNDAY. WRAP AROUND CLOUDS...COOL AIR AND COLD POOL SHOULD BE ENOUGH FOR SHRA/TSRA ACTIVITY TO CONTINUE ACROSS NRN ZONES THROUGH SUNDAY AFTN. OVERALL THE ETA12 CONTINUES TO TREND SLOWER WITH THIS SYSTEM AND EXPECT THIS BIAS WILL CONTINUE. BY SUNDAY EVENING ALL OF THE FCST AREA SHOULD BE IN THE CLEAR. IN FACT THE SHORT WAVE RIDGE AND ASSOCIATED WARM AIR ADVECTION ACTUALLY WORKS INTO SOUTHWEST ZONES SUNDAY WITH TEMPS RISING INTO THE 80S. THE FLOOD WATCH CAN BE DISCONTINUED AS TSRA HAVE ONLY PRODUCED 1/2 RAIN TOTALS THIS AFTN AND THE STRATIFORM RAIN IN THE NW PORTION OF THE FCST AREA HAS BEEN WELL BEHAVED...1/4 INCH OR LESS RAINFALL PER HOUR. MONDAY-TUES...MODELS HAVE CONVERGED ON A SHORT HEATWAVE. H1000-500 THICKNESS RISE TO 575-580DM AND H7 TEMPS RISE TO NEAR 12C. MAIN PROBLEM IS THE ETA12 MOISTURE PHYSICS CONTINUE TO INSIST ON DEWPTS IN THE 65 TO 70F RANGE WITH VERY HIGH CAPE AND ISOLD TSRA. HAVE IGNORED THIS FOR NOW. THE MAIN FEATURE IS THE COLD FRONT DROPS INTO FCST AREA TUESDAY NIGHT AND CHC OF TSRA LOOKS GOOD PARTICULARLY NORTHEAST ZONES NEAR THE TRIPLE PT OF THE SD SFC LOW. WEDNESDAY THROUGH SATURDAY...THE GFS/NAM/ECMWF ARE IN EXCELLENT AGREEMENT. THE SAGA CONTINUES. NOT ONE BUT TWO UA LOWS MOVE INTO THE INTERMOUNTAIN WEST AND CREEP SLOWLY E/NE/N WARD. THE NAM WITH ITS VERY MOIST MIXED LAYER SHOWS A SERIES OF MCSS POPPING ACROSS THE CNTL PLAINS. THIS IS NORMAL FOR THE TIME OF YEAR. SO FCST IS COOLER...70S TO NEAR 80 WITH CHC TSRA NEARLY EVERYDAY AND NIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 390 UNTIL 8 PM CDT...FLOOD WATCH UNTIL 7 PM CDT FOR PARTS OF NCNTL NEB. && CDC
Hazardous weather outlook, Jun 4, 5:16 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 AM CDT SAT JUN 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 516 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE MAIN HAZARDOUS WEATHER THREAT FOR TODAY AND TONIGHT...IS HEAVY RAINFALL. MANY AREAS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA HAVE RECEIVED 2 TO 5 INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS. WITH SATURATED GROUND IN PLACE AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN EXPECTED TODAY...FLOODING IS POSSIBLE OF CREEKS AND STREAMS THIS AFTERNOON AND TONIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA...WITH THE EXCEPTION OF SHERIDAN COUNTY FOR TODAY AND THIS EVENING. IN ADDITION TO FLOODING...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY...EAST OF A LINE FROM SPENCER...TO ERICSON. IN THESE AREAS...THE MAIN SEVERE WEATHER THREAT IS FROM LARGE HAIL. WEST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM SPENCER...TO ERICSON. ALSO...COOPERATIVE OBSERVERS ARE URGED TO PHONE IN RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. BUTTLER
In the hours before
Local storm report, Jun 4, 1:41 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL OGALLALA 41.13N 101.72W
06/04/2005 1.25 INCH KEITH NE LAW ENFORCEMENT
&&
13Special weather statement, Jun 4, 1:45 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 145 PM CDT SAT JUN 4 2005 NEZ025>029-036>038-057>059-069>071-050000- BLAINE NE-CHASE NE-CUSTER NE-FRONTIER NE-GARFIELD NE-HAYES NE- KEITH NE-LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...ARNOLD...BREWSTER...BROKEN BOW...BURWELL... CURTIS...GRANT...HAYES CENTER...IMPERIAL...NORTH PLATTE...OGALLALA... STAPLETON...TAYLOR...THEDFORD AND TRYON 145 PM CDT SAT JUN 4 2005 ...TORNADO WATCH 390 IS IN EFFECT UNTIL 8 PM CDT 7 PM MDT... THIS WATCH INCLUDE THE FOLLOWING COUNTIES IN WESTERN AND NORTH CENTRAL NEBRASKA BLAINE CHASE CUSTER FRONTIER GARFIELD HAYES KEITH LINCOLN LOGAN LOUP MCPHERSON PERKINS THOMAS WHEELER CDC
Local storm report, Jun 4, 1:47 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 4 S KEYSTONE 41.16N 101.59W
06/04/2005 KEITH NE TRAINED SPOTTER
&&
13Local storm report, Jun 4, 3:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 18 SW TRYON 41.37N 101.19W
06/04/2005 0.75 INCH LINCOLN NE PUBLIC
&&
13Local storm report, Jun 4, 3:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 18 WSW TRYON 41.46N 101.27W
06/04/2005 0.88 INCH MCPHERSON NE PUBLIC
1.90 INCHES OF RAIN IN ABOUT 10 MINUTES
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:37 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 3 hr |
| Jun 4, 12:26 AM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| Jun 4, 1:19 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 56 min |
| Jun 4, 1:34 PM CDT | Tornado Warning | LBF | Keith | 26 min |
| Jun 4, 2:00 PM CDT | Tornado Warning | LBF | Keith | 30 min |
| Jun 4, 2:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 64 min |
| Jun 4, 2:45 PM CDT | Tornado Warning | LBF | Arthur, McPherson | 45 min |
| Jun 4, 3:56 PM CDT | Tornado Warning | LBF | Hooker, McPherson | 33 min |
| Jun 4, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 61 min |
| Jun 4, 5:03 PM CDT | Tornado Warning | LBF | Blaine | 27 min |
| Jun 4, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 61 min |
| Jun 4, 5:28 PM CDT | Tornado Warning | LBF | Blaine | 32 min |
| Jun 4, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 62 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 65 min |
| Jun 4, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.